Jump to content

Hello my name is magillrn and my brain is SNRI-dependent


magillrn

Recommended Posts

Thank you for the "tapering Pristiq" topic and the extensive information and updates and also the many links to gain more info.

 

After reading this I have formulated a plan for attempting a wean off my current high dose of 100mg Pristiq which I take in addition to Welbutrin 300mg. (For those unaware that is a &@$*#% ton of SNRI on board!!) My exact plan was to start by transitioning my body to taking multiple smaller doses of the 100mg cut up without changing the dose then to begin the taper VERY SLOWLY I am currently at 75mg taken as three doses of 25mg (three pieces of a tablet I carefully quarter with a pill cutter). I have set a timer on my phone to remind me to take my dose. I cannot express enough the importance of not missing doses during this process. I am currently having symptoms. I am frequently nauseated, irritable and tired. I have an almost constant headache, light sensitivity and rarely "brain zaps" especially early in the morning because I am farthest from my last dose at that time.

 

I am doing this without informing EVERYONE in my life so naturally my greatest fear with this process is not having the support I need. I know I will have bad days and irritability and it will get much worse before it gets better. I know that I may get to a point where I just want to go back and feel what has been "normal" for the past 14 years. I have tried to be proactive in this endeavor by enlisting my sister as my accountability person. (Geez it sounds like I'm am addict when I say that). I have informed her of my plan and my goals. I talk to her frequently and vent to her about my symptoms (I can't whine to everyone) She reminds me of my "why" for doing this so I don't lose sight of the goal. I am also keeping a journal to log my progress and help me manage the internal monologue that can sometimes be very negative when I don't feel well.

 

Most importantly I am taking it extremely slow. Even though I want this process over NOW I know I cannot take away from my brain what it has been used to for such a LONG TIME. (You did read above when I said 14 years) I will post later about my experiences with various anti-depressants in another post.

 

Here's to success and being medication-free (eventually)

"I'm not telling you it is going to be easy, I'm telling you it's going to be worth it." --unknown.

 

Introduction Post: http://bit.ly/18TMCPT

Link to post
  • Administrator

Welcome, magillrn.

 

Is there any possibility you could get your Pristiq prescription filled as 50mg tablets? Then you could quarter a 50mg tablet rather than a 100mg tablet and be able to go down by smaller decrements.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • Administrator

Hint: The prescription might say 50mg twice a day.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • 2 weeks later...

Happy to say my headaches have surpassed at this time. I suspect they will return along with the irritability at the next dose change by I'm thrilled to have no symptoms at the moment. Planning to stay at this dose another week then drop down again. Fingers crossed.

"I'm not telling you it is going to be easy, I'm telling you it's going to be worth it." --unknown.

 

Introduction Post: http://bit.ly/18TMCPT

Link to post
  • 8 months later...

I was able to taper off of Pristiq successfully by January 2014. it felt like a long process but worth it. I was also able to reduce my Wellbutrin dose by half by March 2014 but unfortunately not soon enough. I was unaware until I cracked a tooth that I was experiencing a very common side-effect to taking Wellbutrin: bruxism (night time teeth grinding) which has caused me many headaches and the loss of a tooth (I was so discouraged by that). Another 3 months down the road and I have successfully weaned off the Wellbutrin as well. I am officially FREE from Anti-depressants. I will say part of the process was to add nutritional supplements to help my body have what it needs for mental stability. I currently take 3000 mg fish oil daily, 2000 mg D3 daily, sublingual B-complex "Total-B" morning and noon. I do not allow myself any caffeine after 3pm so that I can let my body wind down and rest at night. I'm doing well and I hope others can have the same success!

"I'm not telling you it is going to be easy, I'm telling you it's going to be worth it." --unknown.

 

Introduction Post: http://bit.ly/18TMCPT

Link to post
  • Administrator

What welcome news! Thank you very much for letting us know you're doing so well.

 

Do you feel at this point you can post a success story here http://survivingantidepressants.org/index.php?/forum/28-recovery-success-stories/

 

You may wish to get a night guard to protect your teeth when you're under stress.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy